Alert archive / California / Gale Warnings in 2015
Gale Warning 1, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Jan 15, 2015, 2:37 AM PST. It took effect at Jan 15, 2015, 3:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2015, 2:37 AM PST (10:37 UTC)
- In effect from
- Jan 15, 2015, 3:00 PM PST
- Expired
- Jan 16, 2015, 2:41 AM PST
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
125 WHUS76 KEKA 151037 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 237 AM PST THU JAN 15 2015 PZZ470-151845- /O.EXT.KEKA.SC.Y.0001.000000T0000Z-150115T2300Z/ /O.NEW.KEKA.GL.W.0001.150115T2300Z-150116T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 237 AM PST THU JAN 15 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST FRIDAY. * WINDS...S WINDS 20 TO 30 KT. GUSTS UP TO 35 KT THIS AFTERNOON THROUGH EARLY FRIDAY MORNING. WINDS WILL EASE ON FRI. * SEAS...STEEP S WAVES BUILDING TO 10 FT AT 8 SECONDS...AND W 10 FT AT 14 SECONDS TODAY. TONIGHT...STEEP S WAVES 15 FT AT 8 SECONDS. WAVES WILL SUBSIDE ON FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ450-151845- /O.EXB.KEKA.SC.Y.0001.150115T2300Z-150116T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 237 AM PST THU JAN 15 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PST FRIDAY. * WINDS...S WINDS INCREASING TO 10 TO 20 KT WITH GUSTS TO 25 KT THIS AFTERNOON. EXPECT HIGHER GUSTS AROUND PT ST GEORGE AND CAPE MENDOCINO. TONIGHT...S WINDS 15 TO 25 KT WITH HIGHER GUSTS AROUND PT ST GEORGE AND CAPE MENDOCINO. WINDS WILL EASE FRI MORNING. * SEAS...SW WAVES 4 FT AT 8 SECONDS...AND W 9 FT AT 14 SECONDS. TONIGHT...SW WAVES 12 FT AT 8 SECONDS. WAVES WILL SUBSIDE ON FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-151845- /O.EXB.KEKA.SC.Y.0001.150116T0800Z-150116T2300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 237 AM PST THU JAN 15 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PST FRIDAY. * WINDS...S WINDS 10 TO 20 KT WITH GUSTS TO 25 KT LATE TONIGHT THROUGH FRIDAY AFTERNOON. EXPECT HIGHER GUSTS AROUND CAPE MENDOCINO. * SEAS...TONIGHT...SW WAVES 4 FT AT 7 SECONDS...AND W 9 FT AT 13 SECONDS. FRI...W WAVES 11 FT AT 13 SECONDS...SUBSIDING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-151845- /O.CON.KEKA.SC.Y.0001.150115T1700Z-150117T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 237 AM PST THU JAN 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST FRIDAY... * WINDS...S WINDS INCREASING TO 15 TO 25 KT TODAY AND CONTINUING THRU TONIGHT. EXPECT GUSTS UP TO 30 KT. FRI...S WINDS 10 TO 20 KT WITH GUSTS TO 25 KT. WINDS WILL EASE FRI EVENING. * SEAS...S WAVES BUILDING TO 7 FT AT 6 SECONDS...AND W 9 FT AT 15 SECONDS. TONIGHT...S WAVES 7 FT AT 7 SECONDS...AND W 10 FT AT 13 SECONDS. FRI...W WAVES 12 FT AT 13 SECONDS. WAVES WILL SUBSIDE FRI EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
627 WHUS76 KEKA 151630 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 830 AM PST THU JAN 15 2015 PZZ470-160030- /O.CON.KEKA.SC.Y.0001.000000T0000Z-150115T2300Z/ /O.CON.KEKA.GL.W.0001.150115T2300Z-150116T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 830 AM PST THU JAN 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PST FRIDAY... * WINDS...S WINDS 20 TO 30 KT. GUSTS UP TO 35 KT THIS AFTERNOON THROUGH EARLY FRIDAY MORNING. WINDS WILL DIMINISH ON FRI. * SEAS...STEEP S WAVES BUILDING TO 10 FT AT 8 SECONDS...AND W 10 FT AT 14 SECONDS. TONIGHT...STEEP S WAVES 15 FT AT 8 SECONDS. WAVES WILL SUBSIDE ON FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-160030- /O.CON.KEKA.SC.Y.0001.150115T1700Z-150117T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 830 AM PST THU JAN 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY... * WINDS...S WINDS INCREASING TO 15 TO 25 KT TODAY AND CONTINUING THRU TONIGHT WITH GUSTS UP TO 30 KT. FRI...S WINDS 10 TO 20 KT WITH GUSTS TO 25 KT. WINDS WILL DIMINISH FRI EVENING. * SEAS...S WAVES BUILDING TO 7 FT AT 6 SECONDS...AND W 9 FT AT 15 SECONDS. TONIGHT...S WAVES 7 FT AT 7 SECONDS...AND W 10 FT AT 13 SECONDS. FRI...W WAVES 12 FT AT 13 SECONDS. WAVES WILL SUBSIDE FRI EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-160030- /O.CON.KEKA.SC.Y.0001.150115T2300Z-150116T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 830 AM PST THU JAN 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PST FRIDAY... * WINDS...S WINDS INCREASING TO 10 TO 20 KT WITH GUSTS TO 25 KT THIS AFTERNOON. HIGHER GUSTS AROUND PT ST GEORGE AND CAPE MENDOCINO. TONIGHT...S WINDS 15 TO 25 KT WITH HIGHER GUSTS AROUND PT ST GEORGE AND CAPE MENDOCINO. WINDS WILL DIMINISH ON FRI MORNING. * SEAS...SW WAVES 4 FT AT 8 SECONDS...AND W 9 FT AT 14 SECONDS. TONIGHT...SW WAVES 12 FT AT 8 SECONDS. WAVES WILL SUBSIDE ON FRI. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-160030- /O.CON.KEKA.SC.Y.0001.150116T0800Z-150116T2300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 830 AM PST THU JAN 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PST FRIDAY... * WINDS...S WINDS 10 TO 20 KT WITH GUSTS TO 25 KT LATE TONIGHT THROUGH FRIDAY AFTERNOON. HIGHER GUSTS AROUND CAPE MENDOCINO. * SEAS...TONIGHT...SW WAVES 4 FT AT 7 SECONDS...AND W 9 FT AT 13 SECONDS. FRI...W WAVES 11 FT AT 13 SECONDS...SUBSIDING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
265 WHUS76 KEKA 160503 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 903 PM PST THU JAN 15 2015 PZZ470-161100- /O.CON.KEKA.GL.W.0001.000000T0000Z-150116T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 903 PM PST THU JAN 15 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST FRIDAY... * WINDS...S WINDS 25 TO 35 KT WITH GUSTS TO 40 KT THROUGH EARLY FRIDAY MORNING. WINDS WILL DIMINISH ON FRI. * WAVES...STEEP S WAVES 9 TO 12 FT AT 8 SECONDS...AND W 8 FT AT 14 SECONDS. STEEP WAVES WILL SUBSIDE FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ455-161315- /O.EXT.KEKA.SC.Y.0001.150116T0503Z-150116T2300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 903 PM PST THU JAN 15 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST FRIDAY... * WINDS...S WINDS 15 TO 25 KT THROUGH FRIDAY AFTERNOON...EXCEPT LOCALLY 25 TO 35 KT AROUND CAPE MENDOCINO. * WAVES...STEEP S WAVES 5 TO 7 FT AT 6 SECONDS AND W 7 TO 9 FT AT 13 SECONDS. SEAS WILL SUBSIDE FRIDAY NIGHT INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-161315- /O.CON.KEKA.SC.Y.0001.000000T0000Z-150116T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 903 PM PST THU JAN 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY... * WINDS...S 20 TO 30 KT WITH LOCAL GUSTS TO 35 KT. WINDS AROUND POINT SAINT GEORGE 25 TO 35 KT OVERNIGHT. * WAVES...SW 8 TO 10 FT AT 8 SECONDS AND W 8 FT AT 14 SECONDS. WAVES WILL SUBSIDE ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-161315- /O.CON.KEKA.SC.Y.0001.000000T0000Z-150117T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 903 PM PST THU JAN 15 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST FRIDAY... * WINDS...S 20 TO 30 KT EXCEPT 25 TO 35 KT ACROSS FAR NORTHERN PORTION. WINDS WILL DIMINISH FRI EVENING. * WAVES...S 7 FT AT 7 SECONDS...AND W 10 FT AT 13 SECONDS. WAVES WILL SUBSIDE FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
913 WHUS76 KEKA 161041 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 241 AM PST FRI JAN 16 2015 PZZ470-161845- /O.CAN.KEKA.GL.W.0001.000000T0000Z-150116T1100Z/ /O.EXB.KEKA.SC.Y.0001.000000T0000Z-150117T2300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 241 AM PST FRI JAN 16 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...S 30 KT EXPECTED SAT AFTERNOON AND EVENING. * WAVES...W 10 FT AT 13 SECONDS TODAY...SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-161845- /O.CON.KEKA.SC.Y.0001.000000T0000Z-150116T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 241 AM PST FRI JAN 16 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WAVES...W 10 FT AT 13 SECONDS TODAY...SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-161845- /O.CON.KEKA.SC.Y.0001.000000T0000Z-150117T0500Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 241 AM PST FRI JAN 16 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WAVES...W 10 FT AT 13 SECONDS TODAY...SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Jan 14, 7:07 PM PST, 7 hours 30 minutes earlier.
Area forecast discussion, Jan 14, 7:07 PM PST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
707 PM PST WED JAN 14 2015
.SYNOPSIS...WET WEATHER WILL DEVELOP LATE THIS WEEK AS HIGH
PRESSURE SHIFTS EAST ALLOWING FOR MULTIPLE WEATHER SYSTEMS TO IMPACT
NORTHWEST CALIFORNIA THROUGH THE WEEKEND. DRY WEATHER WILL RETURN
EARLY NEXT WEEK.
&&
.UPDATE...OPTED TO INCLUDE OCCASIONAL SPRINKLES THIS EVENING AS A
WEAKENING FRONT COMES ASHORE. AS THE FRONT MOVED TOWARD SHORE
AROUND 6 PM, CLOUD TOPS COOLED QUICKLY MAKING FOR A RIPE
ENVIRONMENT FOR SOME SHOWERS TO FORM. RADAR THEN BEGAN TO PICK UP
SOME SHOWER ECHOES. HENCE THE REASON FOR AN UPDATE TO THE FORECAST
AND THE INCLUSION OF SOME VERY LIGHT RAIN SHOWERS ALONG THE COAST.
THESE SHOWERS ARE NOT EXPECTED TO DROP ANYMORE THAN A TRACE OF
RAIN, EXCEPT OVER THE MAJOR COASTAL MOUNTAINS WHERE A HUNDREDTH IS
POSSIBLE. BFG
&&
.PREV DISCUSSION......ISSUED AT 338 PM PST...
SYNOPSIS...WET WEATHER WILL DEVELOP LATE THIS WEEK AS HIGH
PRESSURE SHIFTS EAST ALLOWING FOR MULTIPLE WEATHER SYSTEMS TO IMPACT
NORTHWEST CALIFORNIA THROUGH THE WEEKEND. DRY WEATHER WILL RETURN
EARLY NEXT WEEK.
DISCUSSION...THE UPPER LEVEL RIDGE WILL SLOWLY SHIFT EASTWARD AS A
SHORTWAVE APPROACHES THE PACIFIC NORTHWEST. SATELLITE IMAGERY SHOWS
THE ASSOCIATED BOUNDARY LOCATED JUST OFFSHORE KNOCKING ON OUR
DOORSTEP, HOWEVER, COOLING CLOUD TOPS THROUGH THE DAY INDICATED THAT
THIS SYSTEM HAS WEAKENED SUBSTANTIALLY. NEVER THE LESS, THIS REMAINS
IN AGREEMENT WITH THE FORECAST WITH INCREASING CLOUD COVER STREAMING
OVER NORTHERN CALIFORNIA AND A POSSIBILITY FOR LIGHT SHOWERS ALONG
THE NORTH COAST OVERNIGHT TONIGHT. EXPECT PATCHY FOG TO DEVELOP
AGAIN ACROSS INTERIOR VALLEYS AND THEN SLOWLY CLEAR OUT BY LATE
THURSDAY MORNING.
A SLIGHT CHANCE FOR LIGHT SHOWERS ON THE NORTH COAST WILL CONTINUE
THURSDAY AHEAD OF THE NEXT APPROACHING COLD FRONT. MORE WIDESPREAD
FRONTAL RAIN WON'T IMPACT THE NORTHERN CALIFORNIA UNTIL LATE
THURSDAY NIGHT THROUGH THE EARLY MORNING HOURS OF FRIDAY. RAIN WILL
SHIFT SOUTHEAST THROUGH THE EARLY HALF OF THE DAY AND DISSIPATE AS
THE FRONT WEAKENS. THERE IS STILL A LITTLE UNCERTAINTY WITH THE
SOUTHWARD EXTENT OF THE RAINFALL SO KEPT POPS SLIGHTLY LOWER ACROSS
MENDOCINO AND EASTERN TRINITY COUNTIES LATE FRIDAY. THEN, A WARM
FRONTAL BOUNDARY WILL DEVELOP AND LIGHT RAIN WILL SHIFT BACK
NORTHWARD TOWARDS THE CALIFORNIA AND OREGON BORDER LATE FRIDAY
NIGHT. RAIN WILL PERSIST SATURDAY AS ZONAL FLOW AIMS A PLUME OF
MOISTURE RIGHT TOWARDS THE PACIFIC NORTHWEST. THE STRONGEST ENERGY
WILL BE FOCUSED AT COASTAL OREGON HOWEVER AREAS NORTH OF CAPE
MENDOCINO WILL SEE THE EFFECTS OF THIS MOISTURE IN THE FORM OF
LIGHT, ONGOING RAIN. DEL NORTE COUNTY WILL OBSERVE THE MOST RAIN
WITH TOTALS RANGING FROM 2" TO 3" WITH 4" ACROSS HIGHER TERRAIN AND
DECREASING TO 0.15" TO 0.50" TO THE FAR SOUTH AND EASTERN REACHES OF
THE FORECAST AREA.
SNOW LEVELS SHALL REMAIN HIGH AND WINDS WILL BE GUSTY BUT NOT
SIGNIFICANT WITH FRONTAL PASSAGES. MAIN STEM RIVERS ARE EXPECTED TO
RISE NORTH OF HUMBOLDT BAY BUT ARE NOT FORECAST TO REACH ANY
SIGNIFICANT LEVELS. SMALL STREAMS WILL ALSO RISE AND SHOULD NOT BE A
CONCERN CONSIDERING THE TOTAL RAINFALL EXPECTED...HOWEVER WARM
FRONTS CAN BE SURPRISINGLY PERSISTENT SO TRENDS IN DEL NORTE AND
NORTHERN HUMBOLDT COUNTIES WILL HAVE TO BE MONITORED SATURDAY INTO
SATURDAY NIGHT.
SHOWERS WILL DISSIPATE SUNDAY AND THEN BUILDING HIGH PRESSURE WILL
KEEP THE REGION DRY FOR THE EARLY HALF OF NEXT WEEK. KML
AVIATION...CLOUDS WILL CONTINUE TO INCREASE OVER NW CAL THROUGH
THE NEXT 24 TO 36 HOURS AS A FRONT BEARS DOWN ON THE REGION. VFR
WILL BE THE DOMINATE RULE FOR THE MOST PART, BUT WITH RAIN COMING
LOOK FOR PERIODS OF MVFR OR IFR, ESPECIALLY ALONG THE COAST. BFG
MARINE...TWO APPROACHING FRONTS WILL CAUSE INCREASING SOUTHERLY
WINDS TONIGHT THROUGH THE END OF THE WEEK. THE FIRST FRONT IS
ALREADY BEGINNING TO INCREASE SOUTHERLY WINDS OVER THE OUTER WATERS
THIS AFTERNOON. AS SUCH, HAVE HOISTED A SMALL CRAFT ADVISORY FOR THE
OUTER WATERS. AS THE FRONT PASSES THU NIGHT INTO FRIDAY MORNING,
THERE IS A SHOT THAT THE NORTHERN WATERS WILL HAVE A SHORT PULSE OF
GALES. MAY NEED A GALE WATCH/WARNING IF MODELS CONTINUE TO SHOW THIS
SOLUTION AND SATELLITE ANALYSIS INDICATES A STRONG FRONT. THE INNER
WATERS WILL LIKELY NEED TO HAVE SMALL CRAFT ADVISORIES HOISTED FOR
THURSDAY NIGHT, AT MINIMUM. BEING MORE THAT 24 HOURS, HAVE OPTED NOT
TO HOIST THESE AT THIS TIME, BUT THE SWING SHIFT MAY DO SO. A WEAKER
SECONDARY FRONT WILL SLIDE THROUGH OVER THE WEEKEND WITH ANOTHER
PULSE OF SOUTHERLY WINDS. BEHIND THIS SECOND FRONT THE WINDS WILL
SHIFT TO THE NORTH AS HIGH PRESSURE BUILDS IN OVER THE NE PACIFIC.
SWELL HAS BEEN DOMINATING THE SEA STATE OVER THE LAST FEW DAYS, BUT
THIS WILL COME TO AN ABRUPT END TONIGHT INTO TOMORROW AS THE FIRST
FRONT BEARS DOWN ON THE REGION. WITH THE POSSIBILITY OF GALES, STEEP
SHORT PERIOD SOUTHERLY WAVES MAY REACH AS HIGH AS 13 FT AT 10
SECONDS OVER THE NORTHERN OUTER WATERS. LARGE STEEP WAVES WILL ALSO
PLAGUE THE SOUTHERN OUTER WATERS DURING THIS TIME. THE INNER WATERS
WILL BE SOMEWHAT SHELTERED, BUT SOUTH OF CAPE MENDOCINO WILL BE
EXPOSED TO THE WIND DRIVEN WAVES, THOUGH WINDS WILL NOT BE AS STRONG
FARTHER SOUTH. BEYOND STEEP SOUTHERLY WAVE A WESTERLY SWELL
CONTINUES TO REMAIN IN THE FORECAST DUE TO AN ACTIVE NORTH CENTRAL
PACIFIC. ONCE SEA STATES GO ABOVE ABOUT 8 FT, THEY WILL REMAIN THERE
THROUGH THE FIRST HALF OF NEXT WEEK. EXPECT TWO DISTINCT WAVES
THURSDAY THROUGH SATURDAY, A STEEP SOUTH AND A WEST SWELL. STEEP
NORTH WAVES WILL COME INTO PLAY NEXT WEEK. BFG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 9 PM PST FRIDAY FOR PZZ470.
SMALL CRAFT ADVISORY FROM 9 AM THURSDAY TO 9 PM PST FRIDAY FOR
PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Jan 14, 3:21 PM PST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 321 PM PST WED JAN 14 2015 CAZ001>004-076-152330- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 321 PM PST WED JAN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WET WEATHER PATTERN WILL DEVELOP LATE THIS WEEK AS THE RIDGE OF HIGH PRESSURE BREAKS DOWN ALLOWING A PLUME OF MOISTURE TO IMPACT THE PACIFIC NORTHWEST. THE FIRST OF A SERIES OF FRONTAL BOUNDARIES WILL IMPACT NORTHWEST CALIFORNIA LATE THURSDAY INTO FRIDAY. ADDITIONAL BOUNDARIES WILL PROLONG WET WEATHER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.